Alert archive / Washington / Red Flag Warnings in 2019

Red Flag Warning 8, NWS Spokane, WA

August 1, 2019

NWS Spokane, WA issued this red flag warning at Aug 1, 2019, 8:16 PM PDT. It took effect at Aug 2, 2019, 3:28 AM PDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2019, 8:16 PM PDT (03:16 UTC)
In effect from
Aug 2, 2019, 3:28 AM PDT
Expired
Aug 2, 2019, 8:00 PM PDT
In force
17 hr
Issued by
NWS Spokane, WA

The text

As transmitted.

841 
WWUS86 KOTX 020316
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
816 PM PDT Thu Aug 1 2019

...THUNDERSTORMS ACROSS EASTERN WASHINGTON AND NORTH IDAHO LATE 
TONIGHT THROUGH FRIDAY MORNING FOLLOWED BY BREEZY WINDS FRIDAY 
AFTERNOON AND EVENING...

.A weather disturbance will move across eastern Washington late 
tonight resulting in thunderstorms across northeast Washington 
through early Friday morning. These thunderstorms will contain 
little to no rainfall. Breezy winds will follow for Friday 
afternoon across many of the districts.

IDZ101-WAZ684-020430-
/O.CAN.KOTX.FW.A.0006.190802T0600Z-190802T1800Z/
Northern and Central Idaho Panhandle (Zone 101)-
East Washington Okanogan/Methow Valleys (Zone 684)-
816 PM PDT Thu Aug 1 2019

...FIRE WEATHER WATCH IS CANCELLED FOR THUNDERSTORMS FOR NORTHERN
AND CENTRAL IDAHO PANHANDLE ZONE 101 AND EAST WASHINGTON
OKANOGAN/METHOW VALLEY ZONE 684...

The National Weather Service in Spokane has cancelled the Fire
Weather Watch. The potential for lightning and gusty winds has
decreased.|

$$

WAZ673-674-686-687-021500-
/O.UPG.KOTX.FW.A.0006.190802T0600Z-190802T1800Z/
/O.NEW.KOTX.FW.W.0008.190802T1500Z-190803T0300Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
816 PM PDT Thu Aug 1 2019

...RED FLAG WARNING IN EFFECT FROM 8 AM TO 8 PM PDT FRIDAY FOR
THUNDERSTORMS TONIGHT FOLLOWED BY GUSTY WINDS FRIDAY AFTERNOON
FOR WEATHER ZONES 673, 674, 686, 687...

The National Weather Service in Spokane has issued a Red Flag
Warning for thunderstorms tonight, followed by gusty winds Friday
afternoon which is in effect from 8 AM to 8 PM PDT Friday. The 
Fire Weather Watch is no longer in effect.

* Affected Area: Fire Weather Zone 673 East Washington Northern
  Columbia Basin, Fire Weather Zone 674 East Washington Palouse
  and Spokane Area, Fire Weather Zone 686 East Washington
  Northeast and Fire Weather Zone 687 East Washington Okanogan
  Highlands.

* Thunderstorms: Thunderstorms with little rain.

* Winds: Winds are expected to increase to 10 to 20 mph with 
  gusts to 25 mph in the afternoon for zone 673, 674. Winds are 
  expected to increase to 15 to 20 mph with gusts 30 to 35 mph in 
  the afternoon for zone 686, 687.

* Impacts: New fire starts are possible from lightning overnight 
  into Friday morning. Breezy winds Friday afternoon may result 
  in fire spread with any new ignitions.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
488 
WWUS86 KOTX 021028
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
328 AM PDT Fri Aug 2 2019

...THUNDERSTORMS ACROSS EASTERN WASHINGTON AND NORTH IDAHO THROUGH 
EARLY TO MID MORNING FOLLOWED BY BREEZY WINDS THIS AFTERNOON AND 
EVENING...

.A weather disturbance will move across eastern Washington through 
early to mid morning resulting in thunderstorms. These thunderstorms 
will contain only light rainfall. Breezy winds will follow this
afternoon across many of the districts.

WAZ673-674-686-687-022300-
/O.EXT.KOTX.FW.W.0008.190802T1028Z-190803T0300Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
328 AM PDT Fri Aug 2 2019

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
THUNDERSTORMS THROUGH EARLY TO MID MORNING FOLLOWED BY GUSTY WINDS 
THIS AFTERNOON FOR WEATHER ZONES 673, 674, 686, 687...

* Affected Area: Fire Weather Zone 673 East Washington Northern 
  Columbia Basin (Zone 673), Fire Weather Zone 674 East 
  Washington Palouse and Spokane Area (Zone 674), Fire Weather 
  Zone 686 East Washington Northeast (Zone 686) and Fire Weather 
  Zone 687 East Washington Okanogan Highlands (Zone 687).

* Thunderstorms: Thunderstorms with little rain.

* Winds: Winds are expected to increase to 10 to 20 mph with 
  gusts to around 25 mph in the afternoon.

* Impacts: New fire starts are possible from lightning through
  this morning. Breezy winds this afternoon may result in fire 
  spread with any new ignitions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
079 
WWUS86 KOTX 021459
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
759 AM PDT Fri Aug 2 2019

...BREEZY WINDS THROUGH THE DAY INTO EARLY EVENING...

.With the passage of a weather disturbance across eastern 
Washington early this morning, the thunderstorm threat has ended.
Breezy winds will follow this afternoon across many of the 
districts. Isolated thunderstorms are possible in the northern 
mountains late this afternoon.

WAZ673-674-686-687-030300-
/O.CON.KOTX.FW.W.0008.000000T0000Z-190803T0300Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
759 AM PDT Fri Aug 2 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS ACROSS FIRE WEATHER ZONES 673, 674, 686, 687...

* Affected Area: Fire Weather Zone 673 East Washington Northern 
  Columbia Basin (Zone 673), Fire Weather Zone 674 East 
  Washington Palouse and Spokane Area (Zone 674), Fire Weather 
  Zone 686 East Washington Northeast (Zone 686) and Fire Weather 
  Zone 687 East Washington Okanogan Highlands (Zone 687).

* Thunderstorms: The thunderstorm threat has ended for this
  morning. Isolated thunderstorms are possible near the Canadian
  border late this afternoon. 

* Winds: Winds are expected to increase to 10 to 20 mph with 
  gusts to around 25 mph in the afternoon.

* Impacts: Breezy winds this afternoon may result in fire 
  spread with any new ignitions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
647 
WWUS86 KOTX 030253
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
753 PM PDT Fri Aug 2 2019



WAZ673-674-686-687-030400-
/O.EXP.KOTX.FW.W.0008.000000T0000Z-190803T0300Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
753 PM PDT Fri Aug 2 2019

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
GUSTY WINDS ACROSS FIRE WEATHER ZONES 673, 674, 686, 687...

Winds are slowly decreasing and relative humidity is increasing. 
Therefore the Red Flag Waning will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 1, 4:42 PM PDT, 3 hours 34 minutes earlier.

Area forecast discussion, Aug 1, 4:42 PM PDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
442 PM PDT Thu Aug 1 2019

.SYNOPSIS...
Isolated dry thunderstorms are possible late this evening into
Friday morning, mainly across Central and Northeast Washington
followed by breezy conditions for the afternoon and evening.
Temperatures will heat up by Sunday through Wednesday.

&&

.DISCUSSION...
Tonight through Friday night:
A weather system approaching from the coast has the potential
to bring isolated, dry (very little rain) thunderstorms from the
Central Basin moving into the northeast mountains of Washington
and the northern Idaho Panhandle near the Canadian border. While
these storms don't have the same lightning potential as July 23rd
there is a concern for potential fire starts if lightning occurs
after midnight into early Friday morning.  The Fire Weather Watch
was modified to include the north Idaho Panhandle near the Canadian
border and just southwest of Bonners Ferry.

Then into Friday afternoon and evening a slow moving cold front will
push in from the west and it will become increasingly breezy
especially on the Cascade East Slopes Basin and toward Spokane, WA.
The Okanogan Valley will also become somewhat breezy as well and
a bit drier as they will be behind the mid-level front sooner than
other areas. Breezy conditions have been highlighted in the fire
weather forecast but conditions are not quite there for a warning.

Saturday there will be some clouds draped across the Cacades and
Canadian along the border but by Saturday night high pressure will
begin building into the region for a warming trend by Sunday which
will last into about Wednesday until the next weather system may
bring moisture into the region again.  TC

&&

.AVIATION...
00Z TAFS: VFR conditions will continue through the TAF
forecast period. After 06z this evening elevated instability will
move up over the region with the potential for isolated
thunderstorms generally north of the Central Basin toward the
Canadian Border. As a result some of the TAF sites have vicinity
thunder mentioned for an interval of time starting as early as 6Z
Friday thru 17Z Friday with the exception being a 6-10Z Friday
tempo group for thunder for KMWH. Winds remain generally light
most of tonight and pick up during the day Friday and
become locally breezy Friday afternoon. /Pelatti

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        59  89  57  85  55  90 /  10  10   0   0   0   0
Coeur d'Alene  59  88  58  86  55  90 /  10  10   0   0   0   0
Pullman        56  87  53  84  54  89 /  10   0   0   0   0   0
Lewiston       66  94  64  93  64  97 /  10  10   0   0   0   0
Colville       51  94  48  93  47  95 /  30  30   0   0   0   0
Sandpoint      56  88  55  85  53  86 /  10  10   0   0   0   0
Kellogg        61  86  60  83  59  88 /   0   0   0   0   0   0
Moses Lake     61  92  56  90  58  95 /  20   0   0   0   0   0
Wenatchee      67  88  62  89  64  93 /  10  10   0   0   0   0
Omak           64  91  58  90  60  93 /  10  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Fire Weather Watch from 11 PM PDT this evening through Friday
     morning for Northern and Central Idaho Panhandle (Zone
     101).

WA...Fire Weather Watch from 11 PM PDT this evening through Friday
     morning for East Washington Northeast (Zone 686)-East
     Washington Northern Columbia Basin (Zone 673)-East
     Washington Okanogan Highlands (Zone 687)-East Washington
     Okanogan/Methow Valleys (Zone 684)-East Washington Palouse
     and Spokane Area (Zone 674).

&&
Hazardous weather outlook, Aug 1, 5:42 AM PDT, 14 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
542 AM PDT Thu Aug 1 2019

WAZ034>038-041-043-044-021245-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
Okanogan Valley-Waterville Plateau-
542 AM PDT Thu Aug 1 2019

This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington...North Central Washington
and Northeast Washington.

.DAY ONE...TODAY AND TONIGHT

There is a chance of dry thunderstorms tonight which may
result in new fire starts.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Dry and breezy conditions Friday afternoon may bring fire spread
to any new fire ignitions.

IDZ001>004-026-027-WAZ031>033-042-021245-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
East Slopes Northern Cascades-
542 AM PDT Thu Aug 1 2019

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...North Central Washington and Southeast
Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

No hazardous weather is expected at this time.

Nearby

Red Flag Warnings in Washington, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.